Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is pain in right shoulder and arm due to heart attack?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
What are the symptoms of a heart attack. My husband is 70 years old and is suddenly experiencing pain in his right shoulder and arm. He has high blood pressure. he has done nothing that he can attribute this pain in his shoulder too. He quit smoking 20 years ago.
Posted Sun, 16 Mar 2014 in Heart Attack
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer: Main is sudden left-sided precordial pain Detailed Answer: Hello XXXXXXX Thanks for posting your query, I am pleased to be able to assist you. The symptoms of heart attack are numerous but the main is acute left-sided chest pain that may last for about 30 minutes. Your husband if having a heart attack may experience: - Discomfort, pressure, heaviness, or pain in the chest, arm, or below the breastbone - Discomfort radiating to the back, jaw, throat, or arm - Fullness, indigestion, or choking feeling (may feel like heartburn) - Sweating, nausea, vomiting, or dizziness - Extreme weakness, anxiety, or shortness of breath - Rapid or irregular heartbeats During a heart attack, symptoms last 30 minutes or longer and are not relieved by rest or nitroglycerin under the tongue. So, if you are husband is having shoulder and arm pain, then it might not be necessarily due to a heart attack as it could be as a result of soft tissue or degenerative joint diseases. It is best you let your husband get examined by a doctor who can distinguish after evaluating him. Given his age, it is very normal to have articular pain. Pain due to heart diseases is possible but your doctor will need to evaluate your heart first. Hope this helps and please feel free to write back if you have any further questions. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor